Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sex drive
Sep 4, 2006

I have aids and my partner is negative. Lately I have had no sex drive and I dont get arroused. I am currently on Viread, Bactrim,Kaletra, Epizcom. What attirbutes to the lack of drive. In the years attending support groups I found this issue isnt uncommnon and most where on Viagra or Cialis. What are you recommondations? Thanks again for you continued help.. Peace and Love to all!

Response from Dr. Henry

It has been said that the biggest sex organ is the brain so a decreased sex drive can often have a strong psychologic component. Low testosterone levels are another common condition seen in HIV+ men and can contribute to a low sex drive. Some medications (such as some anti-depressants) can also have a decreased libido as a side effect. Diabetes, some drugs, and HIV infection itself can cause nervous system problems that can lead to impotence which can lead to performance anxiety and decreased libido. Use of Viagra like drugs can decrease performance anxiety and help with erections but may not effect sex drive for many patients. An evaluation by a sex therapist, endocrinologist, or urologist can help some patients. KH



Previous
NUfill
Next
How long are we from chronic meds?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement